I began taking Topamax about 3 months ago to treat bulimia. I had been bulimic for 6 years prior to that, and the drug has been ABSOLUTELY AMAZING because I no longer purge or even have a desire to.
However, in the beginning I felt fine on the drug but now my memory is shot, and I'm having trouble concentrating and focusing. My eyes are in pain and things are very blurry. I had my vision checked (and now have contacts) but I still experience eye pain and sensitivity to lights.
I don't know what to do... whether I need a different dosage, whether another drug would counteract these side-effects, whether the side-effects are only temporary, etc. But I am a student in college and these problems are really affecting my schoolwork, whereas normally I am an "A" student. I can't seem to write essays AT ALL anymore. It's really bad. I don't want to fail obviously, so I need to do something and fast! Part of me wants to discontinue the drug, but I'm afraid that if I do, that my bulimia will come back, and I can NOT live that way again.
Has anyone taken Topamax for bulimia (or know what happens when the medication is stopped) or know anything about the side effects and how to treat or deal with them? My doctor has tried different medications to counteract the focusing problems, but those medications just altered my mood and made me very depressed and anxious. Any advice would be much appreciated. Thank you so much =)